Date Sent: 10/26/2015 10:50 AM EDT
Sender: Michigan Health Alert Network
Subject: Increases in Fentanyl-related Overdose Fatalities & Drug Confiscations
This CDC recommendation is intended to advise first responders in handling the recent Increases in Fentanyl-related Overdose Fatalities & Drug Confiscations. Fentanyl poses a significant danger to public health workers, first responders, and law enforcement personnel that may unwittingly come into contact with it either by absorbing through the skin or accidental inhalation of airborne powder.
The Centers for Disease Control and Prevention (CDC) and the Drug Enforcement Administration (DEA) are investigating recent increases in fentanyl-related unintentional overdose fatalities in multiple states across the U.S. The purpose of this HAN advisory is to: (1) alert public health departments, health care providers, first responders, and medical examiners and coroners to the possibility of additional increases in other jurisdictions, (2) provide recommendations for improving detection of fentanyl-related overdose outbreaks and (3) encourage states to expand access to naloxone and training for administering naloxone to reduce opioid overdose deaths.
Attached are the detailed recommendations for first responders from the CDC. A copy of this file is also saved in the Alert Details folder in the Michigan Health Alert Network (MIHAN) Document Library.
CDC HAN 384 Increases in Fentanyl Drug Confiscations and Fentanyl-rela....pdf